Alert archive / New Mexico / Wind Advisories in 2011
Wind Advisory 19, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at May 9, 2011, 4:17 AM MDT for Eddy County, Lea County, New Mexico. It took effect at May 9, 2011, 9:00 AM MDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- May 9, 2011, 4:17 AM MDT (10:17 UTC)
- In effect from
- May 9, 2011, 9:00 AM MDT
- Expired
- May 9, 2011, 8:01 PM MDT
- In force
- 11 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Lea County, NM
The radar
The Midland/Odessa radar (KMAF), 175 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6288 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
503 WWUS74 KMAF 091017 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 517 AM CDT MON MAY 9 2011 ...STRONG WINDS EXPECTED IN THE GUADALUPE MOUNTAINS TODAY... .AN UPPER LEVEL STORM MOVING INTO THE DESERT SOUTHWEST TODAY WILL CAUSE WINDS IN THE MID LEVELS TO INCREASE THIS AFTERNOON. STRONG WINDS WILL DEVELOP AS DAYTIME HEATING ALLOWS THE WINDS TO MIX DOWN INTO THE HIGHER TERRAIN OF THE GUADALUPE MOUNTAINS. VERY WINDY CONDITIONS ARE ALSO EXPECTED FROM THE ADJACENT PLAINS IN SOUTHEAST NEW MEXICO SOUTH INTO THE DAVIS MOUNTAINS AND MARFA PLATEAU AREA. WINDS WILL TAPER OFF SOMEWHAT THIS EVENING...THOUGH IT WILL REMAIN WINDY IN THE MOUNTAINS FOR THE NEXT FEW DAYS AS THE UPPER LOW REMAINS IN THE AREA. NMZ027-TXZ258-092030- /O.UPG.KMAF.HW.A.0024.110509T1500Z-110510T0300Z/ /O.NEW.KMAF.HW.W.0035.110509T1500Z-110510T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 417 AM MDT MON MAY 9 2011 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...LATE THIS MORNING INTO EARLY THIS EVENING. * WINDS...SOUTHWEST TO WEST 35 TO 45 MPH GUSTING TO 65 MPH. * IMPACTS...HIGH PROFILE VEHICLES MAY HAVE GREAT DIFFICULTY MAINTAINING CONTROL. LOW FLYING AIRCRAFT MAY EXPERIENCE EXTREME MOUNTAIN WAVE TURBULENCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ028-029-033-034-TXZ057-058-074-079-080-092030- /O.NEW.KMAF.WI.Y.0019.110509T1500Z-110510T0300Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA- PRESIDIO VALLEY-MARFA PLATEAU- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... VAN HORN...PECOS...ALPINE...FORT DAVIS...PRESIDIO...MARFA 517 AM CDT MON MAY 9 2011 /417 AM MDT MON MAY 9 2011/ ...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING. * TIMING...LATE THIS MORNING INTO EARLY THIS EVENING. * WINDS...SOUTHWEST TO WEST 25 TO 35 MPH GUSTING TO 45 MPH. * IMPACTS...TRAVEL WILL BE MADE MORE DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ON NORTH AND SOUTH ORIENTED ROADS. LOOSE OBJECTS MAY BE BLOWN ABOUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
053 WWUS74 KMAF 092013 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 313 PM CDT MON MAY 9 2011 ...STRONG WINDS EXPECTED IN THE GUADALUPE MOUNTAINS...WITH VERY WINDY CONDITIONS IN THE NEARBY PLAINS... .AN UPPER LEVEL STORM MOVING INTO THE DESERT SOUTHWEST TODAY WILL CAUSE WINDS IN THE MID LEVELS TO INCREASE THIS AFTERNOON. STRONG WINDS WILL DEVELOP AS DAYTIME HEATING ALLOWS THE WINDS TO MIX DOWN INTO THE HIGHER TERRAIN OF THE GUADALUPE MOUNTAINS. VERY WINDY CONDITIONS ARE ALSO EXPECTED FROM THE ADJACENT PLAINS IN SOUTHEAST NEW MEXICO SOUTH INTO THE DAVIS MOUNTAINS AND MARFA PLATEAU AREA. WINDS WILL TAPER OFF SOMEWHAT THIS EVENING...THOUGH IT WILL REMAIN WINDY IN THE MOUNTAINS FOR THE NEXT FEW DAYS AS THE UPPER LOW REMAINS IN THE AREA. NMZ027-TXZ258-100300- /O.CON.KMAF.HW.W.0035.000000T0000Z-110510T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 213 PM MDT MON MAY 9 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * TIMING...THROUGH EARLY THIS EVENING. * WINDS...SOUTHWEST TO WEST 35 TO 45 MPH GUSTING TO 65 MPH. * IMPACTS...HIGH PROFILE VEHICLES MAY HAVE GREAT DIFFICULTY MAINTAINING CONTROL. LOW FLYING AIRCRAFT MAY EXPERIENCE EXTREME MOUNTAIN WAVE TURBULENCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ028-029-033-034-TXZ057-058-074-079-080-100300- /O.CON.KMAF.WI.Y.0019.000000T0000Z-110510T0300Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA- PRESIDIO VALLEY-MARFA PLATEAU- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... VAN HORN...PECOS...ALPINE...FORT DAVIS...PRESIDIO...MARFA 313 PM CDT MON MAY 9 2011 /213 PM MDT MON MAY 9 2011/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... * TIMING...THROUGH EARLY THIS EVENING. * WINDS...SOUTHWEST TO WEST 25 TO 35 MPH GUSTING TO 45 MPH. * IMPACTS...TRAVEL WILL BE MADE MORE DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ON NORTH AND SOUTH ORIENTED ROADS. LOOSE OBJECTS MAY BE BLOWN ABOUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
799 WWUS74 KMAF 100201 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 901 PM CDT MON MAY 9 2011 ...STRONG WINDS EXPECTED IN THE GUADALUPE MOUNTAINS...WITH VERY WINDY CONDITIONS IN THE NEARBY PLAINS... .AN UPPER LEVEL STORM MOVING INTO THE DESERT SOUTHWEST TODAY WILL CAUSE WINDS IN THE MID LEVELS TO INCREASE THIS AFTERNOON. STRONG WINDS WILL DEVELOP AS DAYTIME HEATING ALLOWS THE WINDS TO MIX DOWN INTO THE HIGHER TERRAIN OF THE GUADALUPE MOUNTAINS. VERY WINDY CONDITIONS ARE ALSO EXPECTED FROM THE ADJACENT PLAINS IN SOUTHEAST NEW MEXICO SOUTH INTO THE DAVIS MOUNTAINS AND MARFA PLATEAU AREA. WINDS WILL TAPER OFF SOMEWHAT THIS EVENING...THOUGH IT WILL REMAIN WINDY IN THE MOUNTAINS FOR THE NEXT FEW DAYS AS THE UPPER LOW REMAINS IN THE AREA. NMZ028-029-033-034-TXZ057-058-074-079-080-100315- /O.CAN.KMAF.WI.Y.0019.000000T0000Z-110510T0300Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA- PRESIDIO VALLEY-MARFA PLATEAU- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... VAN HORN...PECOS...ALPINE...FORT DAVIS...PRESIDIO...MARFA 901 PM CDT MON MAY 9 2011 /801 PM MDT MON MAY 9 2011/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE WIND ADVISORY. SUSTAINED SOUTHWEST WINDS ARE EXPECTED TO REMAIN BELOW 30 MPH THE REST OF TONIGHT. $$ NMZ027-TXZ258-100315- /O.CON.KMAF.HW.W.0035.000000T0000Z-110510T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 801 PM MDT MON MAY 9 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * TIMING...UNTIL 9 PM MDT THIS EVENING. * WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO AROUND 65 MPH. * IMPACTS...HIGH PROFILE VEHICLES MAY HAVE GREAT DIFFICULTY MAINTAINING CONTROL. LOW FLYING AIRCRAFT MAY EXPERIENCE EXTREME MOUNTAIN WAVE TURBULENCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ 44
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at May 9, 4:12 AM MDT, 5 minutes earlier.
Area forecast discussion, May 9, 4:12 AM MDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
512 AM CDT MON MAY 9 2011
.DISCUSSION...
ANOTHER VERY HOT AND WINDY DAY TODAY...BUT HOPEFULLY IT WILL BE
THE LAST FOR A WHILE AS AN APPROACHING UPPER LEVEL LOW GRADUALLY
BRINGS IN COOLER TEMPS. MODELS ARE IN GOOD AGREEMENT THAT
INCREASING MID LEVEL WINDS WILL AGAIN SEND HIGHS INTO THE UPPER
90S AND 100S MANY PLACES...AND THIS STRONG HEATING WILL HELP MIX
WINDS INTO THE MOUNTAINS AND ADJACENT PLAINS THIS AFTERNOON.
STRONGEST WINDS WILL BE IN THE GUADALUPE MOUNTAINS WITH LOWER
SPEEDS ELSEWHERE.
A BIG FORECAST CONCERN IS PRECIP CHANCES STARTING TOMORROW AND
CONTINUING UNTIL THE UPPER LOW EJECTS EAST ON THURSDAY. AS THE
UPPER LOW DIGS INTO THE DESERT SOUTHWEST...IT WILL INTERACT WITH
THE SOUTHERN STREAM JET AND PULL IT TOWARDS OUR CWA. THE JET WILL
BRING IN MID AND UPPER LEVEL MOISTURE AND SURFACE PRESSURE FALLS
AS A RESULT OF THE APPROACHING UPPER LOW SHOULD BACK THE WINDS
AROUND FROM THE SOUTHEAST AND INCREASE LOW LEVEL MOISTURE AS WELL.
THE DRYLINE HAS BEEN SO SHARP AND PRONOUNCED LATELY THAT MODELS
HAVE BEEN HAVING A TOUGH TIME WITH ITS POSITION GENERALLY KEEPING
IT TOO FAR TO THE EAST...ESPECIALLY DURING ITS NIGHTLY RETREAT
WEST. HOWEVER WE HAVE BEEN SO DRY RECENTLY AND MODELS ARE NOT
GETTING TOO CARRIED AWAY WITH POPS SO LEFT THE WEATHER GRIDS ALONE
THIS PACKAGE KEEPING RAIN CHANCES IN THE EASTERN PERMIAN BASIN AND
LOWER TRANS PECOS TUESDAY INTO THURSDAY.
SLOWLY DECREASING UPPER HEIGHTS AS A RESULT OF THE APPROACHING LOW
WILL DECREASE SUBSIDENCE AND THUS TEMPS WILL COOL EVEN AHEAD OF
THE COLD FRONT WHICH IS EXPECTED TO MOVE THROUGH ON THURSDAY. THE
EXTENDED PERIOD BECOMES UNCERTAIN AS MODELS DIVERGE ON HOW AND
WHERE HIGH PRESSURE BEHIND THE FRONT BUILDS SOUTH. THE GFS
ACTUALLY SHOWS A SECONDARY FRONT ON SATURDAY AND SATURDAY NIGHT
WHICH SERVES AS A FOCUS FOR COPIOUS RAINFALL. THIS DOES NOT SEEM
LIKELY AND THUS KEPT POPS VERY LOW...HOWEVER BOTH THE GFS AND
ECMWF SHOW SIGNIFICANT MOISTURE RETURN SUNDAY WHICH COMBINED WITH
DAYTIME HEATING COULD GET THUNDERSTORMS FIRING...ESPECIALLY IN THE
MOUNTAINS WEST OF THE PECOS RIVER. WITH MODELS SHOWING ANOTHER
DEEP UPPER LEVEL LOW DROPPING ALONG THE WEST COAST LATE IN THE
PERIOD...ONE CAN ONLY HOPE WE ARE SEEING THE BEGINNING OF A
PATTERN SHIFT THAT WOULD ALLOW FOR MORE RAINFALL.
HENNIG
&&
.FIRE WEATHER...
EXPANDED THE RED FLAG WARNING TODAY TO COVER THE ENTIRE AREA FOR
TODAY. STRONG WINDS IN THE GUADALUPE MOUNTAINS AND VERY WINDY
CONDITIONS IN THE ADJACENT PLAINS WILL HIGHLIGHT THE AREA OF
GREATEST FIRE WEATHER THREAT TODAY...WITH MORE MARGINAL CONDITIONS
FURTHER EAST. A DRYLINE WILL PUSH BACK WEST TONIGHT BUT MODELS
HAVE STRUGGLED WITH ITS POSITION IN KEEPING IT TOO FAR EAST DURING
THE OVERNIGHT PERIODS. EXCELLENT RECOVERY CAN BE EXPECTED EAST OF
THE DRYLINE...POOR RECOVERY WEST OF THE LINE WHICH SHOULD BE
ROUGHLY ALONG THE TX/NM BORDER. DECIDED AGAINST UPGRADING THE FIRE
WEATHER WATCH FOR TOMORROW BECAUSE THERE ARE SOME INDICATIONS THAT
THE DRYLINE TOMORROW WILL NOT MIX AS FAR EAST AS IT HAS IN RECENT
DAYS AND RH/S IN THE CENTRAL AND EASTERN PERMIAN BASIN AND LOWER
TRANS PECOS COULD HOLD AT 20 OR HIGHER DURING THE AFTERNOON.
SOUTHEAST NEW MEXICO AND AREAS WEST OF THE PECOS RIVER HAVE A MUCH
BETTER CHANCE OF RED FLAG CONDITIONS. WEDNESDAY HOPEFULLY WILL BE
THE LAST DAY FOR CRITICAL FIRE WEATHER CONDITIONS FOR A FEW DAYS
AS A COLD FRONT MOVES INTO THE AREA ON THURSDAY REDUCING WINDS AND
TEMPS...AND INCREASING MOISTURE.
SPEAKING OF MOISTURE...THERE MAY BE THUNDERSTORMS FORMING ALONG
THE DRYLINE TUESDAY INTO THURSDAY MAINLY IN THE EASTERN PERMIAN
BASIN AND LOWER TRANS PECOS. THERE WILL BE A THREAT FOR DRY
LIGHTNING STARTS SO THIS WILL HAVE TO BE CLOSELY WATCHED.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 97 64 94 66 / 0 0 0 10
CARLSBAD NM 98 60 93 57 / 0 0 0 0
DRYDEN TX 103 66 95 66 / 0 0 0 30
FORT STOCKTON TX 101 64 94 60 / 0 0 0 10
GUADALUPE PASS TX 87 61 83 52 / 0 0 0 0
HOBBS NM 98 56 90 55 / 0 0 0 0
MARFA TX 85 46 83 46 / 0 0 0 0
MIDLAND INTL AIRPORT TX 99 62 93 65 / 0 0 0 0
ODESSA TX 99 63 92 65 / 0 0 0 0
WINK TX 104 61 99 55 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
PLAINS/BLM ROSWELL/LNZ.
WIND ADVISORY FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING
FOR THE FOLLOWING ZONES... CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.
FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WARNING FROM 9 AM THIS MORNING TO 9 PM MDT THIS
EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF
EDDY COUNTY.
TX...RED FLAG WARNING UNTIL 1 AM CDT /MIDNIGHT MDT/ TUESDAY FOR THE
FOLLOWING ZONES... ANDREWS...BIG BEND AREA...BORDEN...
CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...
GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY AND UPPER
TRANS PECOS...SCURRY...TERRELL...UPTON...VAN HORN AND
HIGHWAY 54 CORRIDOR...WARD...WINKLER.
WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA...
MARFA PLATEAU...PRESIDIO VALLEY...REEVES COUNTY AND UPPER
TRANS PECOS...VAN HORN AND HIGHWAY 54 CORRIDOR.
FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR THE FOLLOWING ZONES... ANDREWS...BORDEN...CRANE...
DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...GAINES...
GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...LOVING...MARFA
PLATEAU...MARTIN...MIDLAND...MITCHELL...PECOS...REAGAN...
REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...UPTON...VAN
HORN AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR THE FOLLOWING ZONES... ANDREWS...BORDEN...
CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...
GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...
SCURRY...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
WINKLER.
HIGH WIND WARNING FROM 9 AM THIS MORNING TO 9 PM MDT THIS
EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&
12/10Hazardous weather outlook, May 8, 2:28 PM MDT, 13 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 328 PM CDT SUN MAY 8 2011 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-092030- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 328 PM CDT SUN MAY 8 2011 /228 PM MDT SUN MAY 8 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AND TONIGHT ACROSS SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS. BREEZY TO WINDY CONDITIONS ALONG WITH RELATIVE HUMIDITIES DROPPING TO AS LOW AS 1 PERCENT ARE EXPECTED THIS AFTERNOON THROUGH MID EVENING. A RED FLAG WARNING IS IN EFFECT THROUGH MONDAY EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED MONDAY AND MONDAY EVENING AND TUESDAY AFTERNOON AND EVENING ACROSS SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS. BREEZY TO WINDY CONDITIONS ALONG WITH RELATIVE HUMIDITIES DROPPING TO 3 TO 10 PERCENT ARE EXPECTED BOTH DAYS. A RED FLAG WARNING IS IN EFFECT MONDAY AFTERNOON AND EVENING. A FIRE WEATHER WATCH IS IN EFFECT TUESDAY AFTERNOON AND EVENING. SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 75 MPH WILL BE POSSIBLE IN THE GUADALUPE MOUNTAINS MONDAY MORNING THROUGH MONDAY EVENING. A HIGH WIND WATCH IS IN EFFECT. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 44
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 4:17 AM MDT | High Wind Warning | MAF | 17 hr | |
| May 9, 4:29 AM MDT | Fire Weather Watch | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 12 more | 10 hr |
| May 9, 2:05 PM MDT | Red Flag Warning | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 12 more | 31 hr |
| May 9, 2:05 PM MDT | Red Flag Warning | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 12 more | 55 hr |
Nearby
Wind Advisories in New Mexico, 2011Wind Advisories in Texas, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.